Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 206, NWS Mobile, AL

June 8, 2005Greene County, Mississippi; Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 2005, 6:57 PM CDT for Greene County, Mississippi; Washington County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2005, 6:57 PM CDT (23:57 UTC)
Expired
Jun 8, 2005, 7:30 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Washington County, AL, Greene County, MS

The radar

The Mobile radar (KMOB), 77 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 12.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1060 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 082358
SVRMOB
ALC129-MSC041-090030-
/O.NEW.KMOB.SV.W.0206.050608T2357Z-050609T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
657 PM CDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  WASHINGTON COUNTY IN SOUTHWEST ALABAMA
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 730 PM CDT

* AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR YELLOW PINE...OR
  ABOUT 13 MILES SOUTHWEST OF CHATOM...AND MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN WASHINGTON COUNTY AT 710 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3145 8849 3129 8858 3117 8835 3138 8824

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 8, 3:15 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CDT WED JUN 8 2005

.SHORT TERM...(TNT AND THU)...SYNOPTICALLY NOT MUCH CHANGE. REGION
REMAINS ON WRN PERIPHERY OF BERMUDA RIDGE. SFC HIGH IS ORIENTED SUCH
THAT E-SE SFC WINDS WILL CONT TO PUMP IN HIGH ABSOLUTE VALUES OF MOISTURE
INTO AREA.  ON-GOING THUNDER VERY SIMILAR TO PATTERN PAST TWO DAYS
WHEREBY THE OUTFLOWS MOVG INLAND WILL CONT TO FORCE NEW CONVECTION
THROUGHOUT THE EVENING.  WILL LEAVE RAIN CHANCES SLIGHTLY HIER
INLAND THIS EVENING. DO EXPECT PERIODS OF SCT SHOWERS AND TSTMS TO
CONT OVER GULF WATERS AS LAND BREEZE FORMS AND THAT PORTION BEGINS TO
RESPOND TO FORCING ASSOC W/GULF SFC LOW. PATTERN IS SUCH THAT HIGHS
WILL RANGE FROM 86-90F FOR MAX TEMPS RANGING TO 69-74F FOR MIN
TEMPS.TRENDED TOWARDS MET MOS FOR COASTAL LOCATIONS AND MAV MOS INLAND.

.LONG TERM...(THU NITE THROUGH WED)...ALL EYES ON SRN GLFMEX AND
DEVELOPMENT OF SFC LOW TO AFFECT US THIS WEEKEND. CURRENTLY AWAITING
USAF RECON REPORT. IN ANY EVENT...SYNOPTICS ARE SUCH THAT OUR REGION
WILL COME UNDER INFLUENCE OF STRENGTHENING E-SE SFC WINDS ON FRI AND
ENDURING THROUGH SUNDAY. MODELS ARE IN AGREEMENT WITH DECENT RAINS
BEGINNING FRI AFTERNOON AND LASTING INTO SUNDAY.

AT THIS POINT IN TIME...WE ARE WAITING TO GET A BETTER HANDLE ON
THE EXACT TRACK OF POTENTIAL GLFMEX SFC LOW.  DUE TO EXPECTED PCPN
... HAVE LOWERED MAX TEMPS AND RAISED MIN TEMPS BOTH SATSUN.
ALSO...HAVE RAISED RAIN CHANCES.

NOT MUCH CHANGE TO MON-WED PORTION OF PACKAGE AS FOCUS IS ON MID-
RANGE./23

&&

.MARINE....HIGH PRESSURE OVER THE SOUTHEASTERN U.S INTO THE EASTERN
GULF BEGINS TO BREAK DOWN LATE IN THE WEEK WITH CARIBBEAN SYSTEM
STARTING TO APPROACH THE MARINE AREA FROM THE SOUTH DURING THE EARLY
PART OF THE WEEKEND. MEDIUM RANGE MEMBERS ARE SHOWING MORE
CONTINUITY THIS PACKAGE...WHICH RAISES FORECAST CONFIDENCE OF A
STRENGTHENING CYCLONE CLOSING IN ON THE CENTRAL OR SOUTHEAST
LOUISIANA COAST SATURDAY. WITH MARINE ZONES ON THE EASTERN SIDE OF
THIS SYSTEM...FORECAST WEATHER CONDITIONS DETERIORATE WITH WINDS AND
SEAS INCREASING...HIGHER IN SQUALLS. FORECAST TIDAL RANGES SATURDAY
INDICATE 1.2 TO 1.6 FEET BETWEEN HIGH AND LOW TIDE...WITH HIGH TIDES
OCCURRING IN THE EARLY AFTERNOON. WITH STRONG EAST TO SOUTHEAST
WINDS...WATER IS FORECAST TO BEGIN PILING THROUGH THE DAY ON EAST
AND SOUTHEAST FACING SHORES AND INLAND WATERWAYS LATE FRIDAY AND
INTO SATURDAY. THUS...WOULD NOT BE SURPRISED TO SEE SOME COASTAL
FLOODING PROBLEMS  SURFACING EARLY ON IN THE WEEKEND.

FOR NOW...WILL MENTION TIDES ABOVE NORMAL THIS PACKAGE AND LET NEXT
SHIFT FINE-TUNE THE COASTAL FLOOD THREAT AS EVENT WINDOW GETS WITHIN
36 HOURS. STAY TUNED. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  90  73  87 /  30  40  20  50
PENSACOLA   74  88  74  86 /  30  40  20  50
DESTIN      76  87  76  85 /  30  40  20  50
EVERGREEN   69  89  71  87 /  30  40  20  50
WAYNESBORO  69  90  70  89 /  30  40  20  50
CAMDEN      70  90  71  89 /  30  40  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&
Hazardous weather outlook, Jun 8, 5:00 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 PM CDT WED JUN 8 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091130-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 PM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TONIGHT AND THURSDAY

ALTHOUGH HIGH TIDAL RANGES ARE DIMINISHING THROUGH THE NEXT SEVERAL
DAYS...OUTGOING TIDES ARE NONETHELESS CONTRIBUTING TO RIP CURRENT
RISK. AS WELL...LONG WAVE PERIODS WILL CONTINUE. THIS WOULD BRING A
MODERATE RISK FOR DANGEROUS RIP CURRENTS THROUGH THURSDAY IN THE SURF
ZONE.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH THURSDAY IS
LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY...

TROPICAL DEPRESSION ONE IS CURRENTLY FORECAST TO MOVE NORTH THROUGH
THE CENTRAL AND NORTHERN GULF BRINGING INCREASING WINDS AND SEAS OVER
THE WEEKEND OVER THE AREA BEACHES. THIS WILL CAUSE WAVE PERIODS TO
INCREASE AS THE TROPICAL DEPRESSION STRENGTHENS AND SENDS OUT SWELL
TO THE GULF COAST. THESE WOULD BRING TIDES OR 2 TO 3 FEET ABOVE
NORMAL PLUS A FURTHER INCREASE IN RIP CURRENT RISK. A COASTAL FLOOD
WATCH MAY ALSO BE REQUIRED LATER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED
THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 8, 1:05 PM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
105 PM CDT WED JUN 8 2005

ALZ059-FLZ001-003>006-081900-
ESCAMBIA-COASTAL OKALOOSA-INLAND OKALOOSA-INLAND ESCAMBIA-INLAND
SANTA ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...BREWTON...
105 PM CDT WED JUN 8 2005

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA...OKALOOSA
AND SANTA ROSA COUNTIES...

AT 105 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS FROM 2 MILES NORTHEAST OF CANOE TO 12 MILES
SOUTHEAST OF GALLIVER...AND MOVING NORTH NORTHEAST AT 15 MPH.

THESES STORMS WILL AFFECT AREAS IN AND AROUND...LITTLE
ROCK...GALLIVER...MUNSON...POLLARD...KEEGO...FOSHEE AND MCLELLAN
THROUGH 200 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...AND BRIEF WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN
SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.